, Volume 121, Issue 1, pp 285-311

Thermodynamic formalism for null recurrent potentials

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We extend Ruelle’s Perron-Frobenius theorem to the case of Hölder continuous functions on a topologically mixing topological Markov shift with a countable number of states. LetP(ϕ) denote the Gurevic pressure of ϕ and letL ϕ be the corresponding Ruelle operator. We present a necessary and sufficient condition for the existence of a conservative measure ν and a continuous functionh such thatL ϕ * ν=e P(ϕ)ν,L ϕ h=e P(ϕ) h and characterize the case when ∝hdν<∞. In the case whendm=hdν is infinite, we discuss the asymptotic behaviour ofL ϕ k , and show how to interpretdm as an equilibrium measure. We show how the above properties reflect in the behaviour of a suitable dynamical zeta function. These resutls extend the results of [18] where the case ∝hdν<∞ was studied.